MAUDE Adverse Event Report: DEPUY MITEK LLC US BARREL BURR PLUS, 5.0MM CROSSCUT-TORNADO HUB;  ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

DEPUY MITEK LLC US BARREL BURR PLUS, 5.0MM CROSSCUT-TORNADO HUB;  ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Catalog Number 287869
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: this complaint is being closed since after multiple email attempts to retrieve the product, the product still hasn't been returned for evaluation.If and when the device in question is received, this file will be reopened and its contents made to reflect the results of the evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed one other similar complaint for this lot released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during knee arthroscopy, it was observed that the part which rotates inside the barrel burr plus, 5.0mm crosscut-tornado hub device heated up and broke down.It was reported that the event occurred outside the patient.It was reported that nothing fell into the patient.It was reported that another like device was used.It was not reported if there were any delays in the surgical procedure.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
BARREL BURR PLUS, 5.0MM CROSSCUT-TORNADO HUB
Common Device Name
 ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7813725
Report Number1221934-2018-54228
Device Sequence Number10804992
Product Code HRX
UDI-Device Identifier10886705023097
UDI-Public10886705023097
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K131191
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/03/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue Number287869
Device Lot NumberM1311013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2014
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/03/2014
Initial Report FDA Received Date08/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1